Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 409, NWS Jackson, MS

June 9, 2008Leake County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2008, 7:20 PM CDT for Leake County, Mississippi. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 7:20 PM CDT (00:20 UTC)
Expired
Jun 9, 2008, 7:45 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:32 PM CDTTSTM WND DMG2 Sw Edinburg, MSSHERIFFS OFFICE REPORTED A FEW TREES DOWN IN EASTERN LEAKE COUNTY NEAR EDINBURG.
Jun 9, 7:34 PM CDTTSTM WND DMGEdinburg, MSA FEW TREES WERE BLOWN DOWN IN EDINBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
557 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 100020
SVRJAN
MSC079-100045-
/O.NEW.KJAN.SV.W.0409.080610T0020Z-080610T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF EDINBURG...

* UNTIL 745 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MADDEN...OR 8 MILES SOUTHEAST OF CARTHAGE...AND MOVING NORTHEAST AT
  18 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MADDEN BY 725 PM CDT...
  EDINBURG BY 745 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3293 8942 3292 8932 3266 8933 3259 8933
      3264 8950
TIME...MOT...LOC 0020Z 206DEG 16KT 3269 8941

$$

MME
1 follow-up statement
000 
WWUS54 KJAN 100032
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT MON JUN 9 2008

MSC079-100045-
/O.CON.KJAN.SV.W.0409.000000T0000Z-080610T0045Z/
LEAKE MS-
732 PM CDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LEAKE COUNTY...

AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EDINBURG...MOVING NORTH AT 28 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3266 8933 3272 8934 3274 8948 3281 8946
      3281 8945 3283 8945 3283 8944 3286 8944
      3293 8942 3292 8932
TIME...MOT...LOC 0032Z 196DEG 25KT 3278 8938

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:15 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 9, 4:15 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CDT MON JUN 9 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WEAKENED HIGH PRESSURE
AND A MORE ACTIVE SEA BREEZE IS PROVIDING GREATER COVERAGE OF STORMS
THIS AFTERNOON. MOST OF THE COVERAGE IS OVER OUR SOUTHEAST COUNTIES
AND THIS ACTIVITY WILL CONTINUE MOVING NORTH INTO THE CENTRAL
PORTIONS THIS EVENING. THIS ACTIVITY WILL GRADUALLY DISSIPATE AFTER
SUNSET BUT AN APPROACHING LINE OF THUNDERSTORMS OVER ARKANSAS WILL
BEGIN MOVING INTO PORTIONS OF THE DELTA ABOUT THE SAME TIME. THE
ACTIVITY OVER ARKANSAS WAS DEVELOPING ALONG A SEMI STATIONARY
FRONTAL BOUNDARY AND AHEAD OF AN APPROACHING UPPER LEVEL TROUGH. THE
MODELS DIFFER CONSIDERABLY WITH THE AMOUNT OF ACTIVITY THAT WILL
SURVIVE INTO OUR CWA TONIGHT. THE GFS TAKES THE LINE OF
THUNDERSTORMS OVER ARKANSAS SOUTH AS AN MCS WHILE THE LOCAL WRF RUNS
DISSIPATE THE THUNDERSTORMS AS THEY MOVE INTO OUR CWFA. THE 4KM WRF
AND NAM MAINTAIN MORE ACTIVITY ALONG THE LINE DEEPER INTO OUR CWA
TONIGHT. OUR WARM AND UNSTABLE AIRMASS CAME IN RATHER DRY THIS
MORNING WITH A PW NEAR AN INCH AND A QUARTER AND LITTLE DEEP LAYER
SHEAR IS EXPECTED OVER OUR AREA. ALTHOUGH WIDESPREAD SEVERE STORMS
ARE NOT EXPECTED...WL MENTION STRONG TO ISOLATED SEVERE IN THE HWO
FOR TONIGHT AND TUESDAY. THE UPPER TROUGH WILL SHIFT RAPIDLY EAST
TUESDAY LEAVING THE WEAKENING BOUNDARY STALLED ACROSS OUR NORTHERN
COUNTIES. DRIER AIR IS EXPECTED TO FILTER IN BEHIND THE BOUNDARY
OVER OUR DELTA REGION TONIGHT. THIS WILL LIKELY HINDER CONVECTION
TUESDAY BUT ELSEWHERE...DAYTIME HEATING WILL LEAD TO REDEVELOPMENT
OF ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND SOUTH OF THE
BOUNDARY. A FEW ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE IN
THE MIX. HAVE GONE ABOVE MAV POPS IN THE SOUTH THROUGH THE PERIOD.
TEMPERATURES WERE CLOSE AND GENERALLY ACCEPTED. /22/

.LONG TERM...WEDNESDAY THROUGH MONDAY...THE WEAKENED BOUNDARY WILL
BE TO THE EAST OF THE CWFA ON WEDNESDAY.  THERE WILL STILL BE PLENTY
OF MOISTURE OVER THE AREA...ESPECIALLY IN THE SOUTH AND EAST WHERE
PWATS WILL BE AROUND 1.5-1.7 INCHES.  FORECAST SOUNDINGS INDICATE
THAT THE WESTERN PORTIONS OF THE AREA WILL BE CAPPED THROUGH THE DAY
ON WEDNESDAY. THIS SHOULD HAMPER ANY SHOWERS AND THUNDERSTORMS
ACTIVITY OVER THIS AREA.  THE CAP WILL NOT BE QUITE AS PRONOUNCED
OVER SOUTHERN AND ESPECIALLY EASTERN SECTIONS OF THE CWFA ON
WEDNESDAY...AND THESE LOCATIONS WILL BE CLOSER TO THE REMNANTS OF
THE BOUNDARY.  THIS SHOULD ALLOW FOR ISOLATED TO SCATTERED ACTIVITY
FOR THIS PORTION OF THE CWFA WEDNESDAY. MOST OF THE ACTIVITY SHOULD
BE MAINLY DIURNALLY DRIVEN...SO THE AREA SHOULD SEE A DECREASE IN
ACTIVITY BY THE MID TO LATE EVENING HOURS WEDNESDAY. MOISTURE WILL
CONTINUE TO INCREASE OVER THE AREA ON THURSDAY AHEAD OF THE NEXT
APPROACHING BOUNDARY WITH PWATS RISING TO AROUND 1.7-1.8 INCHES.
THIS COMBINED WITH SLIGHTLY MORE INSTABILITY SHOULD ALLOW FOR MORE
SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. HAVE REMAINED RATHER
CLOSE TO GUI FOR BOTH POPS AN TEMPS.  TEMPERATURES SHOULD PRETTY
MUCH BE IN THE LOWER 90S ON WEDNESDAY WITH LOWER 70S EXPECTED
WEDNESDAY NIGHT.

BEYOND THURSDAY THE FORECAST REMAINS PRETTY MUCH UNCHANGED AS THERE
WAS NO NEED TO GO AGAINST THE PREVIOUS FORECAST.  THIS PORTION OF
THE PREVIOUS DISCUSSION IS ATTACHED. /14/

BY FRIDAY...MOISTURE WILL BE AROUND 2 INCHES AND SOUNDINGS SHOW
NEARLY 5500J OF CAPE ALONG I-20 AND AROUND 4000J ALONG HWY 82 AND
AROUND 5000J ALONG HWY 82. THE NEXT BOUNDARY APPROACHES THE AREA
FROM THE NORTH AROUND FRIDAY EVENING. MEANWHILE...MOISTURE AND A
WEAK BOUNDARY GET PUSHED NORTH INTO THE AREA SATURDAY. THE SYSTEMS
APPEAR TO MERGE ALONG I-20 AND REMAIN THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE CWA THROUGH THE WEEKEND. THE
EUROPEAN HAS A SIMILAR SOLUTION...SO HIGHER POPS TOWARD THE END OF
THE FORECAST LOOK OK. 850-700MB LAPSE RATES WERE AROUND 7 WED-THU.
BEING THE END OF THE WEEK WILL LEAVE THE HWO CLEAR. WILL CONTINUE TO
WATCH...BUT WITH TRANSITION INTO SUMMER...AFTERNOON THUNDERSTORMS
WITH A FEW STRONG STORMS WILL BE STATUS QUO FOR THE NEXT FEW MONTHS.
OTHERWISE...IT WILL REMAIN HOT AND HUMID ACROSS THE AREA. HIGHS WILL
REMAIN IN THE LOWER TO MID 90S...WITH HEAT INDEX VALUES REMAINING
BELOW 100 THROUGH NEXT WEEKEND. /07/

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL MOVE TO THE NORTH ACROSS
THE SOUTHERN HALF OF THE AREA THIS EVENING AND INTO THE CENTRAL
PORTIONS. THESE STORMS WILL WEAKEN AFTER SUNSET...BUT AN APPROACHING
LINE OF THUNDERSTORMS OVER ARKANSAS THIS AFTERNOON WILL BEGIN MOVING
INTO PORTIONS OF THE NORTHWEST BY 03Z. THIS ACTIVITY WILL CONTINUE
IN THE NORTH THROUGH 06Z AND GRADUALLY WEAKEN THEREAFTER. MVFR TO
IFR VISIBILITIES AND CEILINGS ARE EXPECTED TO DEVELOP OVER THE
SOUTHERN HALF OF THE AREA BY 10Z...ESPECIALLY IN AREAS THAT RECEIVE
RAIN THIS EVENING. DRIER AIR MAY LIMIT CONVECTION IN THE NORTHWEST
TUESDAY BUT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP DURING
THE DAY ELSEWHERE. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  70  91 /  22  22  12  18
MERIDIAN      70  89  67  91 /  19  26  17  29
VICKSBURG     71  90  70  92 /  27  22  10  14
HATTIESBURG   70  91  70  92 /  16  27  13  27
NATCHEZ       70  88  71  90 /  20  27  11  18
GREENVILLE    72  89  71  92 /  28  19   9  13
GREENWOOD     72  90  71  91 /  24  22  13  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 22
LONG TERM: 14/07
Hazardous weather outlook, Jun 9, 3:29 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON JUN 9 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
329 PM CDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN HALF
OF CENTRAL MISSISSIPPI AND EAST-CENTRAL LOUISIANA THIS AFTERNOON AND
EARLY EVENING. THE STRONGEST THUNDERSTORMS MAY CONTAIN SMALL
HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING DUE TO THE STORMS
SLOW MOVEMENT BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE
STRONGEST STORMS.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATER THIS EVENING
OVER PORTIONS OF THE DELTA REGION...GENERALLY NORTH OF A LINE FROM
BASTROP TO GRENADA. DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN WILL
BE POSSIBLE WITH THE STRONGEST STORMS. A LINE OF THUNDERSTORMS OVER
WESTERN ARKANSAS THIS AFTERNOON WILL BE MOVING EAST DURING THE
EVENING AND ENTER THE DELTA AFTER SUNSET. THE AIRMASS IN PLACE WILL
BE HUMID AND UNSTABLE ENOUGH FOR THE POTENTIAL FOR ISOLATED
STRONG...POSSIBLY...SEVERE STORMS.

THE RISK FOR ISOLATED STRONG...POSSIBLY SEVERE...STORMS WILL
CONTINUE OVER MOST OF THE ARKLAMISS TUESDAY. DAMAGING WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS AGAIN. DRIER AIR MAY HINDER STORM
DEVELOPMENT IN THE DELTA BUT ELSEWHERE...THE AIRMASS WILL REMAIN
MOIST AND BECOME UNSTABLE WITH DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Jun 9, 4:16 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT MON JUN 9 2008

MSZ056-057-064>066-072>074-092145-
COVINGTON MS-JONES MS-SMITH MS-JASPER MS-FORREST MS-LAMAR MS-
MARION MS-JEFFERSON DAVIS MS-
416 PM CDT MON JUN 9 2008

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED IN THE PURVIS TO
HATTIESBURG TO BAY SPRINGS AREA AT 416 PM CDT...MOVING NORTH AT 20
MPH. THESE STORMS WILL BUILD NORTHWARD INTO SMITH AND JASPER
COUNTIES LATE THIS AFTERNOON.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS

PEOPLE IN COVINGTON...FORREST...JASPER...JEFFERSON DAVIS...JONES...
LAMAR...MARION AND SMITH COUNTIES...INCLUDING THE CITIES OF
COLLINS...ELLISVILLE...HATTIESBURG...LAUREL...PETAL...STRINGER AND
WEST HATTIESBURG...SHOULD MONITOR THIS STORM CLOSELY.

EEC
Local storm report, Jun 9, 5:13 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             BAY SPRINGS             31.98N 89.28W
06/09/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

            PENNY SIZE HAIL

&&

MRM
Special weather statement, Jun 9, 5:31 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT MON JUN 9 2008

MSZ050-051-056-057-092300-
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
531 PM CDT MON JUN 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTH OF ROBERTS AT 531 PM
CDT...MOVING NORTH AT 19 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN JASPER...SOUTHERN NEWTON...SOUTHEAST SCOTT AND
NORTHEAST SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Jun 9, 5:33 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CDT MON JUN 9 2008

MSZ054-055-092305-
SIMPSON MS-COPIAH MS-
533 PM CDT MON JUN 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF ROCKPORT AT 533 PM
CDT...MOVING NORTH AT 17 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN COPIAH AND SIMPSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

EEC
Local storm report, Jun 9, 5:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     LIGHTNING        HATTIESBURG             31.31N 89.31W
06/09/2008                   FORREST            MS   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE...WHICH CAUSED A FIRE. THE FIRE
            SPREAD TO A MOBILE HOME NEXT DOOR.

&&

MM
Special weather statement, Jun 9, 6:42 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT MON JUN 9 2008

MSZ050-100010-
SCOTT MS-
642 PM CDT MON JUN 9 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF HILLSBORO AT 642
PM CDT...MOVING NORTHEAST AT 22 MPH.

PEOPLE IN SCOTT COUNTY...INCLUDING THE CITY OF HARPERVILLE...SHOULD
MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:59 PM CDTSevere Thunderstorm WarningJANLamar, Marion31 min
Jun 10, 4:50 PM CDTSevere Thunderstorm WarningJANLawrence25 min
Jun 10, 5:37 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Jun 10, 5:57 PM CDTSevere Thunderstorm WarningJANJasper33 min
Jun 10, 6:41 PM CDTSevere Thunderstorm WarningJANHinds34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.